Alert archive / Florida / Tornado Warnings in 2018
Tornado Warning 5, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Oct 9, 2018, 9:49 AM EDT for Duval County, Saint Johns County, Florida. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2018, 9:49 AM EDT (13:49 UTC)
- Expired
- Oct 9, 2018, 9:57 AM EDT
- In force
- 8 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Duval County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 57 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 1.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
321
WFUS52 KJAX 091349
TORJAX
FLC031-109-091415-
/O.NEW.KJAX.TO.W.0005.181009T1349Z-181009T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
949 AM EDT TUE OCT 9 2018
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Northern St. Johns County in northeastern Florida...
Southern Duval County in northeastern Florida...
* Until 1015 AM EDT.
* At 949 AM EDT, a severe thunderstorm capable of producing a tornado
was located over South Ponte Vedra, or 7 miles north of Saint
Augustine, moving west at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Nocatee around 1005 AM EDT.
Durbin around 1010 AM EDT.
Fruit Cove and Bayard around 1015 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3002 8127 2996 8131 3005 8162 3018 8155
TIME...MOT...LOC 1349Z 108DEG 26KT 3000 8133
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
ENYEDI1 follow-up statement
586
WWUS52 KJAX 091357
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
957 AM EDT TUE OCT 9 2018
FLC031-109-091407-
/O.CAN.KJAX.TO.W.0005.000000T0000Z-181009T1415Z/
St. Johns FL-Duval FL-
957 AM EDT TUE OCT 9 2018
...THE TORNADO WARNING FOR NORTHERN ST. JOHNS AND SOUTHERN DUVAL
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3002 8127 2996 8131 3005 8162 3018 8155
TIME...MOT...LOC 1354Z 108DEG 26KT 3002 8140
$$
ENYEDIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Oct 9, 9:12 AM EDT, 37 minutes earlier.
Area forecast discussion, Oct 9, 9:12 AM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
912 AM EDT Tue Oct 9 2018
.UPDATE...
Gusty showers will continue to move West off the Atlantic this
morning. Strong wind gusts will be possible with the heavier
showers, especially near the coast. The chance for thunderstorms
will increase into the afternoon, due to diurnal instability, with
these having the potential to produce strong wind gusts as well.
Temperatures will moderate into the middle 80s.
&&
.AVIATION.../12z TAF period/...
Gusty showers and storms are expected this afternoon and evening.
This potential is expected to be lower Tonight, but the potential
for a gusty shower can not be ruled out through the night.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 85 75 88 76 / 70 40 80 80
SSI 82 77 86 78 / 70 60 70 80
JAX 85 77 89 77 / 60 30 70 60
SGJ 84 80 89 78 / 70 30 60 40
GNV 87 77 88 77 / 40 30 70 60
OCF 88 77 89 77 / 30 30 70 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Watch for Columbia-Gilchrist-Hamilton-Suwannee.
High Rip Current Risk through late Wednesday night for Coastal
Duval-Coastal Flagler-Coastal Nassau-Coastal St. Johns.
High Surf Advisory until 10 AM EDT Thursday for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
Coastal Flood Advisory until 6 AM EDT Thursday for Clay-Coastal
Duval-Coastal Flagler-Coastal Nassau-Coastal St. Johns-
Inland Duval-Inland St. Johns.
GA...Tropical Storm Watch for Appling-Atkinson-Bacon-Brantley-
Charlton-Clinch-Coastal Camden-Coastal Glynn-Coffee-Echols-
Inland Camden-Inland Glynn-Jeff Davis-Pierce-Ware-Wayne.
High Rip Current Risk through late Wednesday night for Coastal
Camden-Coastal Glynn.
High Surf Advisory until 10 AM EDT Thursday for Coastal Camden-
Coastal Glynn.
Coastal Flood Advisory until 6 AM EDT Thursday for Coastal
Camden-Coastal Glynn.
AM...Tropical Storm Watch for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Waters from Altamaha Sound GA
to Fernandina Beach FL from 20 to 60 NM.
Small Craft Advisory until 3 PM EDT Thursday for Coastal waters
from Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
&&
23//In the hours before
Special weather statement, Oct 9, 7:36 AM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
736 AM EDT TUE OCT 9 2018
FLZ033-038-138-091200-
Coastal Flagler FL-Inland Flagler FL-Inland St. Johns FL-
736 AM EDT TUE OCT 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLAGLER AND SOUTHERN ST.
JOHNS COUNTIES UNTIL 800 AM EDT...
At 736 AM EDT, Doppler radar was tracking a strong thunderstorm near
Flagler Beach, moving west at 35 mph.
Wind gusts of 35 to 45 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Andalusia, Beverly Beach and
Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2947 8109 2946 8112 2943 8110 2942 8114
2940 8116 2945 8149 2947 8150 2966 8143
2959 8112
TIME...MOT...LOC 1136Z 107DEG 31KT 2949 8118
ENYEDISpecial weather statement, Oct 9, 8:59 AM EDT, 50 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
859 AM EDT TUE OCT 9 2018
FLZ125-133-091330-
Coastal St. Johns FL-Coastal Duval FL-
859 AM EDT TUE OCT 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. JOHNS AND
EASTERN DUVAL COUNTIES UNTIL 930 AM EDT...
At 859 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Neptune Beach to Vilano Beach.
Movement was northwest at 30 mph.
Wind gusts of 40 to 45 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Jacksonville, Unf, Ponte Vedra Beach, Arlington, Neptune Beach,
Sawgrass, Baymeadows, Nocatee, Durbin and Vilano Beach.
LAT...LON 2990 8124 2993 8142 2997 8145 3004 8149
3010 8150 3016 8155 3020 8156 3031 8165
3032 8168 3048 8164 3042 8137 3025 8135
2993 8124
TIME...MOT...LOC 1259Z 115DEG 26KT 3032 8123 2996 8132
ENYEDISpecial weather statement, Oct 9, 9:02 AM EDT, 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
902 AM EDT TUE OCT 9 2018
FLZ032-033-133-091330-
Coastal St. Johns FL-Clay FL-Inland St. Johns FL-
902 AM EDT TUE OCT 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS AND EAST
CENTRAL CLAY COUNTIES UNTIL 930 AM EDT...
At 902 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Saint Augustine South, or 9 miles west of Saint
Augustine, moving northwest at 30 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Green Cove Springs, Picolata and Bakersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2977 8136 2983 8158 2984 8158 2984 8162
2989 8183 3006 8176 2991 8133
TIME...MOT...LOC 1302Z 115DEG 26KT 2986 8145
ENYEDILocal storm report, Oct 9, 9:09 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
909 AM EDT TUE OCT 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM MARINE TSTM WIND SAINT AUGUSTINE 29.89N 81.31W
10/09/2018 E47.00 MPH St. Johns FL AWOS
BAND OF SHOWERS MOVING ONSHORE PRODUCED STRONG WIND GUST.
&&
AENYEDISpecial weather statement, Oct 9, 9:34 AM EDT, 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
934 AM EDT TUE OCT 9 2018
FLZ033-038-124-125-133-138-091430-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Coastal Duval FL-Coastal Nassau FL-Inland St. Johns FL-
934 AM EDT TUE OCT 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER...NORTHEASTERN NASSAU...
ST. JOHNS AND EASTERN DUVAL COUNTIES UNTIL 1030 AM EDT...
At 934 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Barberville to 18 miles
east of Little Talbot Island. Movement was west at 30 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Jacksonville, Palm Coast, St. Marys, Saint Augustine, Fernandina
Beach, Flagler Beach, Bunnell, Hastings, Unf and Fruit Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2926 8115 2926 8141 2940 8142 2940 8148
2949 8152 2976 8153 2997 8161 3004 8169
3012 8168 3011 8151 3032 8168 3052 8163
3075 8168 3072 8161 3075 8158 3075 8154
3073 8142 3025 8135 2952 8110
TIME...MOT...LOC 1334Z 098DEG 26KT 2927 8134 3048 8111
ENYEDILocal storm report, Oct 9, 9:37 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
937 AM EDT TUE OCT 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND GST VILANO BEACH 29.94N 81.30W
10/09/2018 M43 MPH ST. JOHNS FL MESONET
MESONET SITE AT VILANO BEACH MEASURED 36 MPH WINDS WITH
GUST TO 43 MPH
&&
AENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 3:07 AM EDT | High Surf Advisory | JAX | Duval, Flagler, Nassau | 49 hr |
| Oct 9, 4:45 AM EDT | Special Marine Warning | JAX | 90 min | |
| Oct 9, 6:55 AM EDT | Special Marine Warning | JAX | 65 min | |
| Oct 9, 6:58 AM EDT | Special Weather Statement | JAX | Saint Johns | 32 min |
| Oct 9, 7:27 AM EDT | Special Marine Warning | JAX | 2 hr | |
| Oct 9, 7:36 AM EDT | Special Weather Statement | JAX | Flagler | 24 min |
| Oct 9, 8:59 AM EDT | Special Weather Statement | JAX | Duval | 31 min |
| Oct 9, 9:02 AM EDT | Special Weather Statement | JAX | Saint Johns | 28 min |
| Oct 9, 9:29 AM EDT | Special Marine Warning | JAX | 4 hr | |
| Oct 9, 9:34 AM EDT | Special Weather Statement | JAX | Duval, Flagler, Saint Johns | 56 min |
| Oct 9, 10:10 AM EDT | Special Weather Statement | JAX | Duval, Nassau | 50 min |
| Oct 9, 10:15 AM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 16 min |
| Oct 9, 10:30 AM EDT | Special Weather Statement | JAX | Duval, Flagler, Nassau, Saint Johns | 90 min |
| Oct 9, 11:18 AM EDT | Tropical Storm Warning | JAX | Gilchrist, Suwannee | 42 hr |
| Oct 9, 12:40 PM EDT | Special Weather Statement | JAX | Flagler | 50 min |
| Oct 9, 1:05 PM EDT | Special Weather Statement | JAX | Duval, Nassau | 85 min |
| Oct 9, 1:18 PM EDT | Special Marine Warning | JAX | 4 hr | |
| Oct 9, 5:13 PM EDT | Special Weather Statement | JAX | Marion | 47 min |
Nearby
Tornado Warnings in Florida, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.